Inhalers causing nasal congestion
avatar
jake320 posted:
Guys

I have minor asthma that started 6 months ago after years of suffering from springtime allergies. I was on flovent for a few months (110mcg x 2 puffs x morning & night) and it used to cause nasal congestion immediately after and sometimes mid-day too. The nasal congestion was counter-intuitive because I wasn't able to breathe right. When I tested for a day or two to get off flovent, I had no nasal congestion whatsoever but I could see my breathing was affected by the end of day 2 and had to get back

Now my doctor asked me to try symbicort (80mcg 2 puffs x morning & night) and I still face the nasal congestion.

Is it possible I'm allergic to these meds and do I have any options? Would like to hear from others who have been taking these meds

Thanks
Reply
 
avatar
amcate responded:
I've taken Flovent for years and never had a problem. Sorry, I can't offer much help because I don't know. I would be careful about discontinuing an inhaled corticosteroid without letting the MD know, though.

I do know that there is a drug called Dulera, which does not use the same inhaled corticosteroid as FloVent. It's a combination drug.

There is a feature on here where you can look up different drugs to find out about them.
 
avatar
jake320 replied to amcate's response:
This may sound crazy but when I take flovent, I use all my effort for about 15 seconds to breathe it in which means it's getting in deep within my lungs. Then I hold another 10 seconds and breathe out very slow

Recently I started to take it in with a little lesser effort and notice it's still helping me but not causing too much nasal congestion